Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 26, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Oct 5, 2010, 3:17 PM EDT for 96 counties in Georgia. It took effect at Oct 6, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2010, 3:17 PM EDT (19:17 UTC)
- In effect from
- Oct 6, 2010, 2:00 PM EDT
- Expired
- Oct 6, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS82 KFFC 051917 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT TUE OCT 5 2010 GAZ012>014-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-060330- /O.UPG.KFFC.FW.A.0017.101006T1800Z-101006T2300Z/ /O.NEW.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/ GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW- CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 317 PM EDT TUE OCT 5 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY FOR NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY FUELS WILL COMBINE WITH CRITICAL LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH WEDNESDAY AFTERNOON AND EARLY EVENING TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$ GAZ001>009-011-015-016-060330- /O.NEW.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-LUMPKIN-WHITE- 317 PM EDT TUE OCT 5 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY FOR NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY. DRY FUELS WILL COMBINE WITH CRITICAL LOW RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH WEDNESDAY AFTERNOON AND EARLY EVENING TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
3 follow-up statements
522 WWUS82 KFFC 060212 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1012 PM EDT TUE OCT 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- /O.CON.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1012 PM EDT TUE OCT 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY FOR NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST WIND TO CREATE DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
478 WWUS82 KFFC 060827 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 427 AM EDT WED OCT 6 2010 GAZ011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-062030- /O.NEW.KFFC.FW.A.0018.101007T1800Z-101007T2300Z/ /O.CON.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/ CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 427 AM EDT WED OCT 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY OF 18 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE PARTS OF THE CHATTAHOOCHEE FOREST AND ALL OF THE OCONEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. $$ GAZ001>009-062030- /O.CON.KFFC.FW.W.0026.101006T1800Z-101006T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- 427 AM EDT WED OCT 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR FAR NORTH GEORGIA FOR LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST WIND TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$
971 WWUS82 KFFC 061838 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT WED OCT 6 2010 GAZ011>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-070900- /O.UPG.KFFC.FW.A.0018.101007T1800Z-101007T2300Z/ /O.NEW.KFFC.FW.W.0027.101007T1800Z-101007T2300Z/ /O.CON.KFFC.FW.W.0026.000000T0000Z-101006T2300Z/ CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 238 PM EDT WED OCT 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA FOR LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING...AND AGAIN ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE PARTS OF THE CHATTAHOOCHEE FOREST AND ALL OF THE OCONEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 10 TO 20 MPH. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. $$ GAZ001>009-062300- /O.CON.KFFC.FW.W.0026.000000T0000Z-101006T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- 238 PM EDT WED OCT 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR FAR NORTH GEORGIA FOR LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH CRITICALLY LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND 10 TO 20 MPH NORTHWEST WIND TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 5, 3:12 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 5, 3:12 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT TUE OCT 5 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PERSISTENT UPPER LEVEL TROUGH CENTERED OVER WEST VIRGINIA HAS FINALLY STARTED TO SHOW A LITTLE NE PROPAGATION...AND IS EXPECTED TO LIFT NORTHEAST BY WEDNESDAY AFTERNOON. A FEW SMALL DISTURBANCES ROTATE AROUND THE UPPER LOW OVER THE NEXT FEW DAYS...INCLUDING A DECENT SHORTWAVE THURSDAY...BUT LITTLE IMPACT TO THE CWA IS EXPECTED...AND ANY EFFECTS WILL BE IN THE FORM OF SLIGHTLY INCREASED CLOUD COVER AND POSSIBLE GUSTY WINDS. EVEN AS THE LOW LIFTS AND DRY HIGH PRESSURE BUILDS IN ACROSS THE REGION...NW FLOW WILL REMAIN IN PLACE. THE COOLEST 850 MB TEMPERATURES RETREAT WITH THE UPPER LOW ON WEDNESDAY...WITH 6C TO 7C TEMPS BECOMING 12C TO 13C BY THURSDAY AFTERNOON. CAN EXPECT COOL HIGHS AND CHILLY LOWS TO GRADUALLY BECOME MORE SEASONAL BY THURSDAY AND FRIDAY MORNING...WHEN HIGHS WILL BE IN THE UPPER 70S TO MID 80S AND LOWS IN THE 50S. GUIDANCE APPEARS TO BE A LITTLE TOO CHILLY FOR LOWS WEDNESDAY MORNING...SO HAVE BUMPED UP TEMPERATURES BY A FEW DEGREES...WHICH IS CONSISTENT WITH THE PREVIOUSLY ISSUED FORECAST. GUIDANCE SEEMS TO BE IN BETTER ALIGNMENT WITH EXPECTED CONDITIONS IN THE REMAINDER OF THE SHORT TERM. DEW POINTS ALSO SEEM A LITTLE LOW...WITH MODELS A LITTLE TOO GUNG HO ABOUT DRYING THINGS OUT. MADE ADJUSTMENTS TO THE DEWPOINTS AND RHS...BUT EVEN WITH THESE MODIFICATIONS...THE CWA IS STILL MEETING FIRE WEATHER WARNING CRITERIA. SEE THE FIRE WEATHER SECTION BELOW FOR MORE INFORMATION. .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH PRESSURE RIDGE IS EXPECTED TO REMAIN IN PLACE THROUGH THE LONG TERM. MODELS ARE IN AGREEMENT WITH THE DEVELOPMENT OF A TROPICAL SYSTEM OVER THE ATLANTIC BY THURSDAY...BUT THE STRENGTH OF THE RIDGE WILL KEEP THIS SYSTEM WELL OFF THE EAST COAST. THE PREVIOUSLY MENTIONED SHORTWAVE WILL PUSH THROUGH THE STATE BY LATE THURSDAY...AND WITH THE SURFACE RIDGE MOVING OVER THE EASTERN US...EASTERLY FLOW WILL RESULT...PULLING ATLANTIC MOISTURE ACROSS GEORGIA. THIS ADDED MOISTURE WILL GENERALLY KEEP FIRE WEATHER CRITERIA FROM BEING MET FRIDAY AND THROUGH THE WEEKEND. MODELS PRETTY CONSISTENT WITH BRINGING ANOTHER UPPER TROUGH ACROSS THE NORTHERN PLAINS AND INTO THE MIDWEST BY EARLY MONDAY. IT APPEARS THE NEXT BEST CHANCE FOR PRECIPITATION WILL BE EARLY TO MID WEEK AS THIS LONGWAVE TROUGH APPROACHES NW GA EARLY TUESDAY. 31 && .AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED THROUGH THIS FORECAST PERIOD. WIND SPEEDS ALREADY SHOWING AN INCREASE AND SOME GUSTINESS...ALTHOUGH NOT AS HIGH AS YESTERDAY AT THIS TIME...AND I EXPECT THIS TREND TO CONTINUE THROUGH AROUND 22Z WHEN WIND SPEEDS SHOULD BEGIN DIMINISHING. BRIEF PERIOD OF WINDS JUST EAST OF NORTH IS ALREADY STARTING TO TREND BACK TOWARD JUST WEST OF NORTH AND I ALSO EXPECT THIS TO CONTINUE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE IN ALL AREAS. 20 && .FIRE WEATHER... OPTED TO UPGRADE THE FIRE WEATHER WATCH TO A WARNING AND EXPAND IT TO INCLUDE THE PREVIOUSLY EXCLUDED NORTHERN TIER OF COUNTIES TO ENCOMPASS THE ENTIRE CWA. EVEN WITH THE INCREASE IN DEWPOINTS FROM THE SEEMINGLY TOO-DRY GUIDANCE...RELATIVE HUMIDITIES ARE STILL EXPECTED TO DROP TO 25 PERCENT OR BELOW FOR SEVERAL HOURS ON WEDNESDAY. THURSDAY ALSO APPEARS TO MEET FIRE WEATHER CRITERIA...BUT GIVEN THE UNCERTAINTY ASSOCIATED WITH WEDNESDAYS DEW POINTS AND ERRING ON THE MORE MOIST SIDE OF MODEL GUIDANCE...I AM HESITANT TO GO AHEAD WITH A WATCH OR WARNING FOR THURSDAY. WILL LEAVE THIS TO THE NEXT SHIFT AS THERE MAY BE MORE INSIGHT AS WE GET CLOSER. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 74 46 81 51 / 0 0 0 0 0 ATLANTA 47 74 48 79 55 / 0 0 0 0 0 BLAIRSVILLE 37 70 38 76 45 / 0 0 0 0 0 CARTERSVILLE 40 73 42 79 49 / 0 0 0 0 0 COLUMBUS 49 76 49 83 55 / 0 0 0 0 0 GAINESVILLE 44 71 47 78 53 / 0 0 0 0 0 MACON 44 78 45 82 48 / 0 0 0 0 0 ROME 40 75 44 82 48 / 0 0 0 0 0 PEACHTREE CITY 40 73 40 80 46 / 0 0 0 0 0 VIDALIA 49 77 51 81 54 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 2 PM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 31/20
Hazardous weather outlook, Oct 5, 5:35 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT TUE OCT 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 535 AM EDT TUE OCT 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... SURFACE HIGH PRESSURE CENTERED OVER THE CENTRAL U.S. WILL SHIFT SOUTHWARD AND CONTINUE TO DOMINATE ACROSS THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY. SEE THE FIRE WEATHER WATCH FOR THE LATEST INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.